Jump to content
CrazyBoards.org

ahalo

Member
  • Content Count

    651
  • Joined

  • Last visited

5 Followers

About ahalo

  • Rank
    Member

Profile Information

  • Gender
    Woman

Recent Profile Visitors

2,273 profile views
  1. I was just wondering if anyone else has experienced strange side effects from any of their meds that weren't necessarily bad, just.... strange. For me it was lithium. I've been biting my nails since I was 4 years old. At 35 I went on lithium and the entire year I was on it, i did not bite my nails. i have no idea why. It was the only "side effect" I had from lithium and has me convinced my nail biting is chemical lol.
  2. I know I'm late on this thread but I wanted to say that I was on Thorazine for over a year for anxiety (25mg prn) and sleep (150mg/night). The sleepiness on the lower dose resolved after maybe a week. And Thorazine was very effective for my anxiety. I had tried vistaril, propranolol, another one I can't remember the name of but is often suggested, as well as clonazepam which only helped my anxiety because it made me goofy/drunk-like. I did, however, have to go off the Thorazine due to facial twitches that can be a side effect, but those resolved once I was off. I have to say I do miss it. It w
  3. Oh I'm definitely working on it. I've lost 3 pounds in the last week, and have slow and steady goals. For me, eating can be a big problem but when I'm aware of what's going in my mouth I can usually drop weight. My only worry would be taking something that stacks the odds against me for losing weight; if I feel I'm doing what I should be doing, and yet I still am gaining weight, it's going to be a difficult thing for me. I don't expect any pill to help me lose weight; I just don't want one to make things more difficult.
  4. I am sure this has been brought up many times before but is anyone willing to share experiences with antipsychotics and weight? I know everyone's body is different but there are some meds that pretty much cause weight gain in most everyone who takes it, while others vary person to person. When it comes to other meds, I haven't experienced weight gain even on some that can cause it (Lexapro and Prozac, which surprised me to even see them on lists of meds that can cause weight gain). If anything, my mood improves and I rely less on food, so perhaps that helps to cancel out the weight issues.
  5. I have a bulging disc in my neck and my neurologist recommended getting a shot in my neck called a Cervical Epidural Block that is supposed to help with my neck pain. I'm really nervous about this procedure, I was wondering if anyone else has had it done and what the experience was like? I had a Lumbar Puncture last year and that wasn't bad, can anyone compare? I'm so anxious, and I'm on nothing right now for my anxiety. So I guess I'm hoping someone can let me know what to expect, and how bad it is. Thanks
  6. I have read that Savella (at least as of the time of the information I found) hasn't officially been approved for depression. I have fibromyalgia and my Cymbalta hasn't helped that. My neurologist rx'd Savella and I'm waiting to hear my pdoc's feedback on that change before I go through with it. I'm just curious if anyone who changed from Cymbalta to Savella-- or anyone who has been on Savella at all -- can tell me some experiences or whatever. I've seen very little about Savella on the couple boards I frequent. And if anyone can explain the basic differences. My neurologist explained a l
  7. You probably wouldn't get an equivalent dose in methlyphenidate-- I too have the sleep issues on the adderall based meds. Methylphenidate doesn't do that but to me the effectiveness isn't as high. In theory ADHD meds (from what I've been told by both my pdoc and neurologist) should not cause sleep problems in people with ADHD because it's actually only speeding up a part of the brain that for folks with ADHD is too slow. So in theory stims should actually help people with ADHD sleep. Now-- I have Bipolar II on top of the ADHD so I believe that's where my sleep issues come in. Anyway, it might
  8. The other day I went to see my neurologist. Eventually he stopped me and commented on how I clearly have ADHD and how I was jumping from topic to topic and he asked me to "slow down". The main issue for me right now is that I haven't been sleeping well at all and that REALLY aggravates my ADHD. I'm on a stimulant (Ritalin LA) but it doesn't work as well as the Adderall meds. My problem right now is my bp has been wonky so even getting to where I'm at with getting the stim has been difficult. My sister was there and she was offended for me, but I understood his frustration. I feel the inner fru
  9. Yes I was dx'd with MDD first. And getting to the Bipolar II was difficult because of the overlapping symptoms with my ADHD. It took almost 6 years of continuous psychiatric monitoring + a new pdoc + a very distinct mixed episode to get my diagnosis.
  10. I do have to say I personally found Strattera useless and woefully inadequate. But you might suggest that first, just to show that you're willing to exhaust other avenues first. You really need to focus on specific ways your ADHD impacts your life. That helped me personally when I asked to be put back on a stim (pdocs have become very hesitant in this area to rx stims to adults). And then if you are put on one please be very self aware. If you're taking an extra one here or there, or if you feel an urge to, you will want to evaluate the benefits vs the risk of becoming addicted when you're tak
  11. My sister has severe ADHD. Years ago she developed a problem with her stimulant meds where she would take WAY too many, and then she would steal mine if I didn't keep the bottle with me at all times. I ended up having to commit her for substance abuse problems. At the hospital, the pdoc monitored her and when she was released to the treatment facility guess what rx she had-- Vyvanse. Because he had seen how "ADHD" she was and I guess he knew she really needed the med. I was livid, but now I understand that she needed to have the symptoms under control to really even function. So I'd say it rea
  12. I was really thirsty on it. And it's not really a side effect but having to go without Ibuprofen was tough. A positive side effect was that I stopped biting my nails (after 25 years of being a serious nail-biter). once I went off lithium I went right back to biting them. I don't understand that to this day.
  13. I'm late, but Regis, I didn't have that problem on Zolpidem but my sister did. She would text people, email people, almost like she was drunk, then have no memory in the morning. I've heard of people being in an almost sleep-walking state. So definitely try to lie down within 15 minutes of taking it. If it's having that much of an effect on you it's bound to help you sleep. But don't worry because in some people that type of reaction is quite common. Be careful because people have even gone on drives while taking it and that sometimes didn't end well, take it within 15 minutes of when you plan
  14. Thank you for your responses! I'll read the link. I hadn't thought of gabapentin but I've heard of it before, just was never sure how it was effective for mental health. I'm on Cymbalta already. Definitely can check out a chiropractor too. I went to one as a teenager but the only time it wasn't helpful was when I went in (very rarely) without pain; I'd usually come out with pain. Thanks again If anyone has gabapentin or Lyrica stories please feel free to share.
×
×
  • Create New...